Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Birmingham, AL

June 8, 20214 counties in Alabama

NWS Birmingham, AL issued this special weather statement at Jun 8, 2021, 3:10 PM CDT for 4 counties in Alabama. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2021, 3:10 PM CDT (20:10 UTC)
Expired
Jun 8, 2021, 4:15 PM CDT
In force
65 min
Issued by
NWS Birmingham, AL

Counties Bibb County, AL, Chilton County, AL, Coosa County, AL, Elmore County, AL

The radar

The Birmingham radar (KBMX), 39 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.2 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2021-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 422 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2021-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
422 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

960 
WWUS84 KBMX 082010
SPSBMX

Special Weather Statement
National Weather Service Birmingham AL
310 PM CDT Tue Jun 8 2021
 
ALZ027-033>037-041-043>045-082115-
Chilton AL-Tallapoosa AL-Autauga AL-Bibb AL-Montgomery AL-
Talladega AL-Macon AL-Coosa AL-Perry AL-Elmore AL-
310 PM CDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN AUTAUGA...SOUTHWESTERN
TALLADEGA...ELMORE...CHILTON...NORTHERN PERRY...BIBB...WESTERN
MACON...SOUTHERN TALLAPOOSA...NORTHEASTERN MONTGOMERY AND COOSA
COUNTIES UNTIL 415 PM CDT...

At 309 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Pike Road to near Billingsley
to 7 miles east of Greensboro. Movement was northeast at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Eastern Montgomery, Prattville, Alexander City, Millbrook, Tuskegee,
Clanton, Wetumpka, Brent, Tallassee, Marion, Dadeville, Centreville,
Jemison, Rockford, Talladega Springs, Weogufka, Equality,
Stewartville, Milstead and Pike Road.

LAT...LON 3264 8668 3266 8702 3273 8702 3264 8704
      3265 8753 3266 8747 3300 8742 3301 8732
      3313 8728 3313 8697 3305 8690 3307 8661
      3302 8655 3314 8647 3314 8634 3272 8562
      3270 8570 3260 8570 3219 8600
TIME...MOT...LOC 2009Z 205DEG 27KT 3227 8600 3271 8665 3272 8747 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 8, 12:41 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 8, 12:41 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1241 PM CDT Tue Jun 8 2021

.UPDATE...
Midday Update.

&&

.SHORT TERM...
/Updated at 1240 PM CDT Tue Jun 08 2021/

Features of Interest.

The closed low over the Southern Plains has opened into a broad
trough that persists over the Central Plains into the Middle
Mississippi River Valley Region. Higher aloft, a weakness was
identified in the 200-300 mb layer just south of the forecast
area. A convective complex extended from Southwest Tennessee
southwest across much of Northern Mississippi and into Southeast
Arkansas. Toward the surface, the region remains in a warm
advection synoptic regime with broad deep-layer ridging well to
the east of the area with lower pressure well to our west in
Northern Texas.

Wet Microburst Risk Assessment.

The wet microburst risk assessment yields another moderate risk
again for the forecast area today with best potential across the
southwestern counties. We evaluated a moderate yesterday but
thankfully did not realize the potential, likely due to how dry
the airmass was aloft. Today's wet microburst potential to be
realized is greater as the magnitude of drier air aloft is less
compared to yesterday and the drier air has settled lower, towards
850 mb. Any storms that can develop vertically into the drier air
today will have the opportunity to interact with the drier air and
potentially produce localized wind damage. This potential will be
best during the afternoon into the evening hours and is dependent
upon us gradually breaking out of the clouds this morning and
realizing high temperatures in the mid to upper 80s across the
area today.

Today.

Persistent southeasterly low-level flow is helping to counter the
eastward motion of the activity across the Mid South region,
keeping the heavier activity over much of Northern Mississippi. We
do expect some of this activity, at least in the form of an cold
pool/outflow boundary, to eventually develop and propagate
eastward into our northwest counties. This would help to trigger
convective development across our northwest counties through the
afternoon. The other more straightforward expectation is with
developing showers and storms to the south of the forecast area
that is moving northward with time. We expect showers and
thunderstorms to move in from the south over the next few hours
while the southern and eastern counties destabilize the most with
breaks in the cloud cover now evident by satellite imagery. The
stronger storms south-central and southwest will have the best
potential for producing strong winds with wet microburst activity.

High temperatures will dependent on precipitation and cloud cover
but most areas should at least reach the mid 80s with a few spots
potentially approaching 90 south and southwest away from
convection. Winds will remain out of the south 6-12 mph.

Tonight.

Expect convective activity to continue to advance northward from
the south while any development across the west would tend to move
eastward, the result would be convective potential increasing
across our northern and central counties late this afternoon and
into the evening hours. Thunderstorm intensity and coverage will
decrease gradually by late tonight while lingering showers are
expected to persist across the northwest and north-central areas.
Lows will range from the upper 60s northeast to the low 70s
southwest. Winds will remain out of the south 3-6 mph.

Wednesday.

Expect shower and thunderstorm activity to develop again through
the day with the better chances across the northern and western
counties. Highs will range from the mid 80s northwest to around 90
southeast. Winds will remain out of the south 6-12 mph.

05

.LONG TERM...
/Updated at 0250 AM CDT Tue Jun 08 2021/

An overall active pattern remains in place through the extended.
The mean mid-level trough will remain in the Mississippi River
Delta region while this upper-low will dissipate in the Great
Lakes Region. An amplifying ridge to our west and downstream of an
eastern Pacific trough will cause the flow aloft to become
northerly Friday through the weekend as the weak trough builds
southeastward. With weak waves in the northerly flow aloft and
steeper mid-level lapse rates advecting around the ridge, will
have to keep an eye on any thunderstorms complexes developing
northwest of the region, especially across the northern half of
the area. Rain chances remain above normal through the period with
near normal temperatures.

16

&&

.AVIATION...
18Z TAF Discussion.

Expect showers and some thunderstorms to our south to move north
through the early afternoon, potentially affecting TOI and MGM by
early afternoon. Included vcsh at northern sites through the
afternoon with vcts included late this afternoon into the evening
as convection from the south and west of the area approaches.
Thunderstorm chances will gradually decrease through the overnight
hours while shower potential will linger across the northern
sites. Expect more showers and storms to develop during the day on
Wednesday. Low-level winds will remain out of the south 6-12 kts
today, decreasing to 2-4 kts overnight and remaining from the
south 6-12 kts on Wednesday.

Note: AMD NOT SKED until further notice at KASN due to ongoing
equipment issues.

05

&&

.FIRE WEATHER...

A moist air mass remains over the area through much of the
week. Scattered to numerous showers and storms will be possible.
Depending on the rain placement and overall timing, patchy fog
will be possible each night.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     69  89  68  85  68 /  50  80  50  60  50
Anniston    69  90  71  86  71 /  60  80  40  60  40
Birmingham  70  86  71  86  71 /  60  80  50  60  40
Tuscaloosa  71  89  71  86  71 /  70  80  40  50  30
Calera      70  87  71  86  72 /  60  80  40  50  30
Auburn      69  90  70  88  70 /  60  50  20  30  20
Montgomery  70  91  71  91  72 /  60  60  20  30  10
Troy        70  91  69  91  70 /  40  40  10  30  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Jun 8, 2:54 PM CDT, 16 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
254 PM CDT Tue Jun 8 2021

ALZ011>015-017>050-092300-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
254 PM CDT Tue Jun 8 2021

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Rainfall amounts of 1 to 2 inches with locally higher amounts will
be possible through tonight across portions of Western and Central
Alabama. This may cause minor flooding of poor drainage areas with
isolated flash flooding also possible.

A few strong storms may produce isolated instances of gusty winds up
to 60 mph this afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Minor flooding is expected to develop along the Tombigbee River
basin on Wednesday and last through Saturday. Please see river
products for specific details.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
expected at this time.

In the hours before

Special weather statement, Jun 8, 1:38 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Birmingham AL
138 PM CDT Tue Jun 8 2021

ALZ040-042-081930-
Lowndes AL-Dallas AL-
138 PM CDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOWNDES AND DALLAS
COUNTIES UNTIL 230 PM CDT...

At 138 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dannelly Reservoir to 6 miles south of
Belknap to 6 miles southwest of Lowndes County Airport. Movement was
north at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Selma, Fort Deposit, Mosses, Hayneville, Selmont-West Selmont, White
Hall, Gordonville, Orrville, Benton, Beechwood, Tyler, Old Cahaba
Park, Dannelly Reservoir, Dallas County Horse Arena, Lowndes County
Airport, Belknap, Dallas Lake, Memorial Stadium, Potter Station and
Calhoun.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3205 8686 3205 8718 3208 8719 3212 8726
      3214 8725 3216 8730 3249 8727 3249 8722
      3241 8692 3233 8682 3231 8682 3232 8679
      3215 8649 3196 8657 3196 8686
TIME...MOT...LOC 1838Z 191DEG 23KT 3216 8713 3211 8698 3192 8669

86/Martin
Special weather statement, Jun 8, 2:21 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Birmingham AL
221 PM CDT Tue Jun 8 2021

ALZ033-035-039>044-082015-
Chilton AL-Autauga AL-Lowndes AL-Montgomery AL-Marengo AL-Dallas AL-
Perry AL-Elmore AL-
221 PM CDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR AUTAUGA...SOUTHWESTERN ELMORE...
SOUTHWESTERN CHILTON...NORTHEASTERN MARENGO...PERRY...CENTRAL
LOWNDES...CENTRAL DALLAS AND WESTERN MONTGOMERY COUNTIES UNTIL 315 PM
CDT...

At 221 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Uniontown to near Benton to near Pintlala.
Movement was northeast at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Montgomery, Prattville, Selma, Millbrook, Valley Grande, Marion,
Uniontown, Mosses, Hayneville, Selmont-West Selmont, Elmore, Coosada,
Deatsville, Autaugaville, White Hall, Maplesville, Orrville,
Billingsley, Lowndesboro and Dayton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3230 8686 3230 8766 3248 8757 3248 8752
      3258 8752 3273 8745 3278 8657 3249 8621
      3202 8641
TIME...MOT...LOC 1921Z 211DEG 37KT 3238 8753 3237 8681 3214 8643
Special weather statement, Jun 8, 2:47 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Birmingham AL
247 PM CDT Tue Jun 8 2021

ALZ043-044-082015-
Montgomery AL-Elmore AL-
247 PM CDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ELMORE AND CENTRAL
MONTGOMERY COUNTIES UNTIL 315 PM CDT...

At 247 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dannelly Field to Union Springs. Movement
was northeast at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Eastern Montgomery, Pike Road, Auburn University In Montgomery,
Emerald Mountain, Mount Meigs, Eastdale Mall, Snowdoun, Pinedale,
Waugh, Lagoon Park, Blue Ridge, Mitylene, Carters Hill, Barachias,
Brassell, Ware, Tallapoosa Water Plant and Cecil.

LAT...LON 3221 8632 3249 8621 3245 8598 3245 8597
      3244 8595 3243 8598 3242 8602 3234 8599
      3233 8597 3230 8595 3228 8592 3227 8598
      3225 8599 3225 8600 3212 8600
TIME...MOT...LOC 1947Z 245DEG 28KT 3227 8645 3212 8573
Special weather statement, Jun 8, 2:56 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Birmingham AL
256 PM CDT Tue Jun 8 2021

ALZ030>032-039-082100-
Greene AL-Hale AL-Sumter AL-Marengo AL-
256 PM CDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARENGO...SOUTHERN
GREENE...SOUTHERN HALE AND SUMTER COUNTIES UNTIL 400 PM CDT...

At 256 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Lauderdale to near Miller. Movement was
northeast at 40 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Demopolis, Livingston, York, Linden, Uniontown, Cuba, Jefferson,
Forkland, Sweet Water, Epes, Newbern, Myrtlewood, Faunsdale, Emelle,
Dayton, Thornhill, Boyd, Miller, Coatopa and Kinterbish.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3278 8836 3267 8747 3266 8748 3265 8753
      3245 8752 3222 8770 3207 8784 3216 8802
      3226 8801 3228 8802 3230 8798 3230 8794
      3228 8794 3231 8793 3231 8830 3237 8841
TIME...MOT...LOC 1956Z 212DEG 46KT 3253 8854 3218 8786
Special weather statement, Jun 8, 3:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
310 PM CDT Tue Jun 8 2021

ALZ027-033>037-041-043>045-082115-
Chilton AL-Tallapoosa AL-Autauga AL-Bibb AL-Montgomery AL-
Talladega AL-Macon AL-Coosa AL-Perry AL-Elmore AL-
310 PM CDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN AUTAUGA...SOUTHWESTERN
TALLADEGA...ELMORE...CHILTON...NORTHERN PERRY...BIBB...WESTERN
MACON...SOUTHERN TALLAPOOSA...NORTHEASTERN MONTGOMERY AND COOSA
COUNTIES UNTIL 415 PM CDT...

At 309 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Pike Road to near Billingsley
to 7 miles east of Greensboro. Movement was northeast at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Eastern Montgomery, Prattville, Alexander City, Millbrook, Tuskegee,
Clanton, Wetumpka, Brent, Tallassee, Marion, Dadeville, Centreville,
Jemison, Rockford, Talladega Springs, Weogufka, Equality,
Stewartville, Milstead and Pike Road.

LAT...LON 3264 8668 3266 8702 3273 8702 3264 8704
      3265 8753 3266 8747 3300 8742 3301 8732
      3313 8728 3313 8697 3305 8690 3307 8661
      3302 8655 3314 8647 3314 8634 3272 8562
      3270 8570 3260 8570 3219 8600
TIME...MOT...LOC 2009Z 205DEG 27KT 3227 8600 3271 8665 3272 8747

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:11 PM CDTSpecial Weather StatementBMXJefferson34 min
Jun 7, 7:42 PM CDTAreal Flood AdvisoryBMXBibb, Chilton, Jefferson, Shelby2 hr
Jun 7, 8:08 PM CDTFlash Flood WarningBMXBibb, Chilton, Jefferson, Shelby3 hr
Jun 7, 8:08 PM CDTFlash Flood WarningBMXBibb, Dallas, Hale, Marengo, Perry3 hr
Jun 7, 8:18 PM CDTAreal Flood AdvisoryBMXEtowah, St. Clair3 hr
Jun 7, 11:05 PM CDTFlash Flood WarningBMXHale, Perry4 hr
Jun 7, 11:17 PM CDTSpecial Weather StatementBMXTallapoosa43 min
Jun 7, 11:45 PM CDTAreal Flood AdvisoryBMXLamar3 hr
Jun 8, 2:05 AM CDTSpecial Weather StatementBMXLamar55 min
Jun 8, 11:34 AM CDTRiver Flood WarningBMXGreene, Pickens, Sumter8 days
Jun 8, 1:38 PM CDTSpecial Weather StatementBMXDallas, Lowndes52 min
Jun 8, 2:21 PM CDTSpecial Weather StatementBMXAutauga, Dallas, Perry54 min
Jun 8, 2:47 PM CDTSpecial Weather StatementBMXMontgomery28 min
Jun 8, 2:56 PM CDTSpecial Weather StatementBMXMarengo, Sumter64 min
Jun 8, 3:45 PM CDTSpecial Weather StatementBMXShelby60 min
Jun 8, 3:55 PM CDTSpecial Weather StatementBMXMacon65 min
Jun 8, 3:58 PM CDTSpecial Weather StatementBMXGreene, Hale62 min
Jun 8, 4:18 PM CDTSpecial Weather StatementBMXMacon27 min
Jun 8, 4:34 PM CDTSpecial Weather StatementBMXSt. Clair, Talladega56 min
Jun 8, 4:38 PM CDTSpecial Weather StatementBMXChambers, Lee67 min
Jun 8, 4:50 PM CDTSevere Thunderstorm WarningBMXChambers25 min
Jun 8, 4:56 PM CDTSpecial Weather StatementBMXFayette, Lamar, Marion, Winston64 min
Jun 8, 5:06 PM CDTSpecial Weather StatementBMXPickens54 min
Jun 8, 5:12 PM CDTSpecial Weather StatementBMXChambers48 min
Jun 8, 5:33 PM CDTSevere Thunderstorm WarningBMXMarion, Walker, Winston27 min
Jun 8, 5:57 PM CDTSpecial Weather StatementBMXFayette, Walker, Winston63 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.